Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 1, 2022, 4:56 PM EST for 5 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2022, 4:56 PM EST (21:56 UTC)
- Expired
- Jan 1, 2022, 5:30 PM EST
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 5:00 PM EST | TSTM WND DMG | Barbourville, KY | UTILITY PLOE DOWN ON KNOX STREET IN DOWNTOWN BARBOURVILLE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 1:56 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
250
WUUS53 KJKL 012156
SVRJKL
KYC013-051-095-121-131-012230-
/O.NEW.KJKL.SV.W.0013.220101T2156Z-220101T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
456 PM EST Sat Jan 1 2022
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
West central Harlan County in southeastern Kentucky...
Northeastern Bell County in southeastern Kentucky...
Knox County in southeastern Kentucky...
Southwestern Leslie County in southeastern Kentucky...
Southeastern Clay County in southeastern Kentucky...
* Until 530 PM EST.
* At 455 PM EST, a severe thunderstorm was located over Girdler, or
near Barbourville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hammond around 500 PM EST.
Salt Gum around 505 PM EST.
Ashers Fork around 510 PM EST.
Queendale around 515 PM EST.
Other locations in the path of this severe thunderstorm include Essie
and Asher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for south central
and southeastern Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 8398 3680 8399 3698 8399 3698 8396
3700 8394 3716 8342 3690 8334 3678 8398
TIME...MOT...LOC 2155Z 251DEG 47KT 3693 8383
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEERTSON2 follow-up statements
820
WWUS53 KJKL 012212
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
512 PM EST Sat Jan 1 2022
KYC013-051-095-121-131-012230-
/O.CON.KJKL.SV.W.0013.000000T0000Z-220101T2230Z/
Harlan KY-Bell KY-Knox KY-Leslie KY-Clay KY-
512 PM EST Sat Jan 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR WEST CENTRAL HARLAN...NORTHEASTERN BELL...NORTHEASTERN KNOX...
SOUTHWESTERN LESLIE AND SOUTHEASTERN CLAY COUNTIES...
At 512 PM EST, a severe thunderstorm was located over Skidmore, or 15
miles southeast of Manchester, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Roark around 515 PM EST.
Essie around 520 PM EST.
Asher around 525 PM EST.
Other locations impacted by this severe thunderstorm include Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for southeastern
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3688 8377 3705 8377 3716 8342 3690 8334
3682 8378
TIME...MOT...LOC 2212Z 251DEG 47KT 3700 8356
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEERTSON232
WWUS53 KJKL 012228
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
528 PM EST Sat Jan 1 2022
KYC013-051-095-121-131-012235-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-220101T2230Z/
Harlan KY-Bell KY-Knox KY-Leslie KY-Clay KY-
528 PM EST Sat Jan 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARLAN...
NORTHEASTERN BELL...NORTHEASTERN KNOX...SOUTHWESTERN LESLIE AND
SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 530 PM EST...
The storm which prompted the warning has moved out of the
Northeastern Bell, Northeastern Knox, and Southeastern Clay
counties; therefore, the warning will be allowed to expire in those
counties. A new warning has been issued for Northern Harlan and
Southwestern Leslie counties until 600 PM
A Tornado Watch remains in effect until 800 PM EST for southeastern
Kentucky.
Remember, a Severe Thunderstorm Warning still remains in effect for
for Northern Harlan and Southwestern Leslie counties until 600 PM.
LAT...LON 3688 8377 3705 8377 3716 8342 3690 8334
3682 8378
TIME...MOT...LOC 2225Z 251DEG 47KT 3705 8338
$$
GEERTSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 3:26 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 1, 3:26 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 326 PM EST Sat Jan 1 2022 .UPDATE... Issued 317 PM EST SAT JAN 1 2022 The second wave of showers and embedded thunderstorms have moved in along the cold front through the day. Thankfully, most locations that saw significant rainfall from earlier today have had a break in the action. The latest higher resolution model guidance suggests perhaps a more progressive round of showers for these locations, and much of the stratiform precipitation shield has only been yielding light to moderate rainfall rates upstream. Despite the limited instability of 100-250 J/kg of MU CAPE in place, some cells further north closer to the boundary have been taking advantage of the strong environmental wind field. The damaging wind threat should diminish over the next hour or so, as the more stable air works in from the northwest. Further to the south, a lingering damaging wind and isolated tornado threat will linger through the early evening hours, where slightly better instability and low level shear is in place. Updates have been sent. UPDATE Issued at 900 AM EST SAT JAN 1 2022 Just cleaned up the grids post tornado watch. Still enough activity around for most places to be categorical for PoPs. Have also updated to include the latest obs and trends for the T/Td grids. These updated grids have been sent to the NDFD and web servers along with freshened issuances of the ZFP, SAF, and HWO. && .SHORT TERM...(Today through Sunday) Issued at 545 AM EST SAT JAN 1 2022 10Z sfc analysis shows a nearly stationary front nearby with a wave of low pressure passing by to the north. This has lead to a steady flow of warm and moist air into eastern Kentucky with the boundary acting as a local focusing mechanism amid large scale ascent. As a result, a train of cells, some with lightning, are rolling over much of eastern Kentucky with heavy rain and the potential for rotation given the high shear environment. A tornado watch is in effect for western portions of the Cumberland Valley for likelihood of better organized cells there. A flash flood watch is in effect for the entire CWA with a long flood advisory and smaller flash flood warnings currently active. Temperatures in this situation are ridiculously warm for the start of January in Kentucky - ranging from the upper 60s in the south to the upper 50s in the north while dewpoints vary similarly from the mid 50s north to the mid 60s south. Winds have been variable with times of light readings but also a propensity for southwest breezes of 10 to 15 mph and gusts up to 25 mph. The models are pretty good agreement aloft through the short term portion of the forecast. They all depict a broad full latitude trough quickly moving into the High Plains today. This large scale feature then tightens considerably over the Southern Plains tonight - prolonging the deep layer southwest flow through Kentucky to its downstream. The core of this feature then digs through Dixie Alley and brings its axis of mid level energy into Kentucky by 00Z Monday as more significant height falls arrive. The GFS and NAM are most similar with this evolution and the strength of the pattern compared to the ECMWF but those differences are minimal over Kentucky. Accordingly, have favored the blended NBM as the starting point for the grids, though with considerable contribution from the CAMs consensus guidance for PoPs and QPF in the near term. Sensible weather will feature a very active period to start the new year with flooding rains, gusty winds, and potential severe weather today giving way to falling temperatures and colder conditions on Sunday and snow that night. The flooding rains threat will linger into tonight as the train of showers and storms continue with only a small shift north then back south through the next 24 hours. It does appear that a wave will develop on the larger system's front lingering the heavy rain and flooding potential well into tonight. Very mild conditions linger south of the main front today with record highs likely - despite the heavy rain and storms around. The HRRR shows some higher wind gusts making it to the surface from late morning into this afternoon across a good portion of the Cumberland Valley with the higher terrain nearer to Virginia also under the gun. Accordingly, have issued an SPS addressing this concern, though the flooding rains remain the chief worry through the short term forecast. the main adjustments to the forecast from the NBM were to beef up the PoPs and QPF through today and also to blend with the 90 percentile winds for higher sustained speeds and gusts this afternoon more similar to the HRRR predictions. Temperatures where only edited for spot specific values. .LONG TERM...(Monday through Saturday) Issued at 300 PM EST SAT JAN 1 2022 The upper level and surface low will move off the Mid Atlantic coast Monday morning bringing an end to the snow showers across E/SE KY. High pressure will then be in control from late Monday through at least early Wednesday. A cold front associated with a surface low passing well to the north will cross the area late in the day on Wednesday. Then attention will turn to the next system which will impact the area Thursday into Friday. A shortwave moving out of the Pacific NW will move into the middle part of the country by Thursday afternoon. Meanwhile, surface low pressure will form along the frontal boundary to our south and advance to the Mid Atlantic coast overnight Thursday into early Friday. Global models are in fairly good agreement that wraparound moisture will result in snow showers across eastern KY late Thursday through early Friday. Too early to speculate on any accumulations at this point but will keep monitoring trends over the coming days. Temps will be on a bit of a roller coaster this week, with Monday starting off chilly with highs in the middle 30s, and then highs warming to the upper 40s/lower 50s on Tuesday and Wednesday. It will then be a cold end to the work week with afternoon highs in the 30s Thursday and upper 20s to lower 30s on Friday, with overnight lows Thursday and Friday night in the teens. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 317 PM EST SAT JAN 1 2022 IFR ceilings/visibilities, along with widespread showers, some heavy at times, will spread southeast across the area through this evening. A few embedded thunderstorms will also be possible, mainly along a line from KSYM to KSME. The rains will taper off from northwest to southeast overnight, with IFR ceilings remaining in place. Surface winds of 10 to 15 kt, with gusts of 15 to 30 kts at times, will veer from the southwest to northwest as the boundary passes through this evening. The stronger wind gusts will occur at KSME and KLOZ. Any passing thunderstorms could contain wind gusts in excess of 40 kts. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EST tonight for KYZ044-050>052- 058>060-068-069-079-080-083-104-106>109-111-112-114. Flood Watch through late tonight for KYZ084>088-110-113-115>120. && UPDATE...GEOGERIAN SHORT TERM...GREIF LONG TERM...CMF AVIATION...GEOGERIAN
Hazardous weather outlook, Jan 1, 2:19 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 219 PM EST Sat Jan 1 2022 KYZ044-050>052-058>060-104-106>109-022230- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Johnson-Wolfe-Magoffin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, and Salyersville 219 PM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Periods of moderate to heavy rain are expected through tonight, with widespread 2 to 3 inch rainfall amounts likely. Isolated higher amounts are possible. Flooding will likely occur in locations which receive the heaviest rainfall. There is also a potential for thunderstorms today and tonight, some of which could contain damaging wind gusts. Isolated tornadoes can not be ruled out. Outside of thunderstorms, breezy southwest wind gusts up to 40 mph will occur from late this morning to early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some light accumulating snow will be possible Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather and flooding. KYZ084>088-113-115>118-022230- McCreary-Whitley-Knox-Bell-Harlan-Knott-Perry-Clay-Leslie-Letcher- Including the cities of Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Hindman, Pippa Passes, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 219 PM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 4 IN EFFECT UNTIL 8 PM EST THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Periods of moderate to heavy rain are expected through tonight, with widespread 2 to 3 inch rainfall amounts likely. Isolated higher amounts are possible. Flooding will likely occur in locations which receive the heaviest rainfall. There is also a potential for thunderstorms today and tonight, some of which could contain damaging wind gusts. Isolated tornadoes can not be ruled out. Outside of thunderstorms, breezy southwest wind gusts up to 40 mph will occur from late this morning to early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some light accumulating snow will be possible Sunday night, though the highest spots in far eastern Kentucky could pick up an inch or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged pass on any severe or flood reports to the National Weather Service through tonight. KYZ110-119-120-022230- Floyd-Martin-Pike- Including the cities of Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 219 PM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Periods of moderate to heavy rain are expected through tonight, with widespread 2 to 3 inch rainfall amounts likely. Isolated higher amounts are possible. Flooding will likely occur in locations which receive the heaviest rainfall. There is also a potential for thunderstorms today and tonight, some of which could contain damaging wind gusts. Isolated tornadoes can not be ruled out. Outside of thunderstorms, breezy southwest wind gusts up to 40 mph will occur from late this morning to early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some light accumulating snow will be possible Sunday night, though the highest spots in far eastern Kentucky could pick up an inch or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged pass on any severe or flood reports to the National Weather Service through tonight. KYZ068-069-079-080-083-111-112-114-022230- Rockcastle-Jackson-Pulaski-Laurel-Wayne-Lee-Breathitt-Owsley- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Beattyville, Jackson, and Booneville 219 PM EST Sat Jan 1 2022 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 4 IN EFFECT UNTIL 8 PM EST THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Periods of moderate to heavy rain are expected through tonight, with widespread 2 to 3 inch rainfall amounts likely. Isolated higher amounts are possible. Flooding will likely occur in locations which receive the heaviest rainfall. There is also a potential for thunderstorms today and tonight, some of which could contain damaging wind gusts. Isolated tornadoes can not be ruled out. Outside of thunderstorms, breezy southwest wind gusts up to 40 mph will occur from late this morning to early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some light accumulating snow will be possible Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather and flooding. CMF
In the hours before
Special weather statement, Jan 1, 4:18 PM EST, 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
418 PM EST Sat Jan 1 2022
KYZ084>086-012145-
McCreary KY-Whitley KY-Knox KY-
418 PM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southwestern Knox,
central McCreary and central Whitley Counties through 445 PM EST...
At 418 PM EST, Doppler radar was tracking a strong thunderstorm near
Duckrun, or near Whitley City, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bounty around 425 PM EST.
Redbird, Krupp, Goldbug, Clio, Bon, Emlyn and Youngs Creek around
430 PM EST.
Williamsburg, Wofford, Rockholds, Suttons Mill, Walden, Yaden,
Julip, Lucky, Faber and Verne around 435 PM EST.
Other locations in the path of this storm include Perkins, Louden,
Wilton, Woodbine, Permon, Swan Lake, Dishman Springs, Clate, Indian
Creek, King, Swanpond, Bryants Store, Gausdale and Emmanuel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EST for south central
and southeastern Kentucky.
&&
LAT...LON 3667 8451 3678 8455 3695 8395 3673 8386
TIME...MOT...LOC 2118Z 252DEG 48KT 3673 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONLocal storm report, Jan 1, 4:19 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM FLOOD 1 NNE BOBTOWN 37.23N 84.52W
01/01/2022 PULASKI KY 911 CALL CENTER
EPPERSON ROAD IS IMPASSIBLE.
&&
TABLocal storm report, Jan 1, 4:22 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM FLOOD DABNEY 37.18N 84.55W
01/01/2022 PULASKI KY 911 CALL CENTER
EAST HWY 635 AND HWY 39 ARE UNDER WATER.
&&
TABLocal storm report, Jan 1, 4:23 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLOOD 1 NNE SOMERSET 37.09N 84.60W
01/01/2022 PULASKI KY 911 CALL CENTER
POMPASS ROAD IS IMPASSIBLE.
&&
TABSpecial weather statement, Jan 1, 4:33 PM EST, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
433 PM EST Sat Jan 1 2022
KYZ109-110-119-120-012200-
Martin KY-Floyd KY-Pike KY-Magoffin KY-
433 PM EST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southern Martin,
Floyd, northwestern Pike and southeastern Magoffin Counties through
500 PM EST...
At 432 PM EST, Doppler radar was tracking a strong thunderstorm over
Langley, or 10 miles south of Prestonsburg, moving northeast at 65
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Justell, Betsy Layne, Harold, Boldman and Corn Fork Hollow around
440 PM EST.
Pikeville, Coal Run Village, Gulnare, McCombs, Endicott and Coal
Run around 445 PM EST.
Jarad, Piso, Heenan, Varney, Threeforks, Moree, Meta, McClure and
Pleasant around 450 PM EST.
Other locations in the path of this storm include Conder, Heisey,
Rural, Hatfield Station, Laura, Sidney, Canada, Coalpoint, Pilgrim,
Forest Hills, Whitepost, Turkey Creek, Belfry, Oppy and Hardy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EST for southeastern
Kentucky.
&&
LAT...LON 3742 8276 3743 8279 3741 8281 3743 8283
3746 8283 3747 8286 3761 8296 3782 8240
3776 8233 3776 8231 3774 8233 3770 8230
3767 8230 3765 8223 3762 8221 3763 8219
3765 8218 3763 8218 3762 8217
TIME...MOT...LOC 2132Z 245DEG 57KT 3754 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Jan 1, 4:37 PM EST, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
437 PM EST Sat Jan 1 2022
KYZ113-115>117-012200-
Clay KY-Perry KY-Knott KY-Leslie KY-
437 PM EST Sat Jan 1 2022
...Strong thunderstorms will impact portions of Leslie, southeastern
Perry, southwestern Knott and southeastern Clay Counties through 500
PM EST...
At 436 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Sizerock to near Brightshade. Movement was east
at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kaliopi, Thousandsticks, Sizerock, Hosea, Bobs Fork, Jacks Creek
and Bear Branch around 440 PM EST.
Hyden, Toulouse, Dryhill, Wooton and Marcum around 445 PM EST.
Essie, Avawam and Frew around 450 PM EST.
Hazard, Hoskinston, Asher, Bulan, Stinnett, Diablock, Chappell,
Mozelle, Wendover and Jeff around 455 PM EST.
Other locations in the path of these storms include Hindman, Vicco,
Cordia, Causey, Ritchie, Cutshin, Cinda, Elic, Big Fork and Smilax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EST for southeastern
Kentucky.
&&
LAT...LON 3700 8373 3722 8356 3736 8294 3702 8316
3698 8367
TIME...MOT...LOC 2136Z 255DEG 50KT 3721 8350 3699 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:15 PM EST | Special Weather Statement | JKL | Fleming | 45 min |
| Dec 31, 11:56 PM EST | Special Weather Statement | JKL | Rowan | 34 min |
| Jan 1, 3:47 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Laurel, Leslie and 2 more | 5 hr |
| Jan 1, 4:17 AM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Perry | 8 hr |
| Jan 1, 4:31 AM EST | Special Weather Statement | JKL | Jackson, Rockcastle | 44 min |
| Jan 1, 5:01 AM EST | Flash Flood Warning | JKL | Clay, Laurel, Leslie, Owsley, Perry | 7 hr |
| Jan 1, 5:10 AM EST | Special Weather Statement | JKL | Jackson, Rockcastle | 50 min |
| Jan 1, 5:12 AM EST | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Rockcastle | 6 hr |
| Jan 1, 5:49 AM EST | Special Weather Statement | JKL | Jackson, Rockcastle | 41 min |
| Jan 1, 5:52 AM EST | Special Weather Statement | JKL | Breathitt, Floyd | 38 min |
| Jan 1, 5:54 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Pulaski, Rockcastle | 36 min |
| Jan 1, 5:58 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knott, Laurel, Lee and 3 more | 4 hr |
| Jan 1, 6:06 AM EST | Areal Flood Advisory | JKL | Floyd, Pike | 4 hr |
| Jan 1, 6:08 AM EST | Flash Flood Warning | JKL | Breathitt, Clay, Jackson, Lee, Owsley, Perry | 5 hr |
| Jan 1, 6:18 AM EST | Flash Flood Warning | JKL | Jackson, Rockcastle | 5 hr |
| Jan 1, 6:26 AM EST | Special Weather Statement | JKL | Jackson, Owsley | 49 min |
| Jan 1, 6:28 AM EST | Special Weather Statement | JKL | Floyd, Pike | 47 min |
| Jan 1, 6:43 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Pike | 32 min |
| Jan 1, 6:47 AM EST | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 43 min |
| Jan 1, 6:52 AM EST | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 4 hr |
| Jan 1, 6:57 AM EST | Tornado Warning | JKL | Pulaski | 33 min |
| Jan 1, 7:22 AM EST | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 39 min |
| Jan 1, 7:25 AM EST | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 20 min |
| Jan 1, 7:42 AM EST | Special Weather Statement | JKL | Pike | 48 min |
| Jan 1, 7:45 AM EST | Flash Flood Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 5 hr |
| Jan 1, 7:51 AM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 4 hr |
| Jan 1, 7:51 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 39 min |
| Jan 1, 8:29 AM EST | Special Weather Statement | JKL | Pike | 31 min |
| Jan 1, 8:57 AM EST | Special Weather Statement | JKL | Pike | 18 min |
| Jan 1, 9:18 AM EST | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Perry, Pike | 117 min |
| Jan 1, 10:31 AM EST | River Flood Warning | JKL | Owsley | 28 hr |
| Jan 1, 10:31 AM EST | River Flood Warning | JKL | Lee | 45 hr |
| Jan 1, 10:31 AM EST | River Flood Warning | JKL | Estill | 3 days |
| Jan 1, 11:07 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry and 1 more | 23 hr |
| Jan 1, 11:17 AM EST | Areal Flood Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 4 more | 23 hr |
| Jan 1, 11:17 AM EST | River Flood Warning | JKL | Estill, Powell | 61 hr |
| Jan 1, 1:18 PM EST | Special Weather Statement | JKL | Bath, Fleming, Montgomery, Rowan | 42 min |
| Jan 1, 2:10 PM EST | Special Weather Statement | JKL | Menifee | 35 min |
| Jan 1, 2:19 PM EST | Special Weather Statement | JKL | Menifee, Powell, Wolfe | 41 min |
| Jan 1, 2:23 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 37 min |
| Jan 1, 2:28 PM EST | Special Weather Statement | JKL | Pulaski | 47 min |
| Jan 1, 2:40 PM EST | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 35 min |
| Jan 1, 2:49 PM EST | Special Weather Statement | JKL | Elliott | 26 min |
| Jan 1, 3:02 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 28 min |
| Jan 1, 3:05 PM EST | Special Weather Statement | JKL | Laurel | 25 min |
| Jan 1, 3:09 PM EST | Special Weather Statement | JKL | Jackson | 36 min |
| Jan 1, 3:13 PM EST | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 32 min |
| Jan 1, 3:29 PM EST | Special Weather Statement | JKL | Owsley | 31 min |
| Jan 1, 3:40 PM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 35 min |
| Jan 1, 3:44 PM EST | Special Weather Statement | JKL | McCreary | 31 min |
| Jan 1, 3:59 PM EST | Special Weather Statement | JKL | Knott | 31 min |
| Jan 1, 4:09 PM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Whitley | 36 min |
| Jan 1, 4:18 PM EST | Special Weather Statement | JKL | McCreary, Whitley | 27 min |
| Jan 1, 4:28 PM EST | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 32 min |
| Jan 1, 4:33 PM EST | Special Weather Statement | JKL | Floyd | 27 min |
| Jan 1, 4:37 PM EST | Special Weather Statement | JKL | Knott, Leslie, Perry | 23 min |
| Jan 1, 5:05 PM EST | Special Weather Statement | JKL | Knott, Letcher, Perry | 25 min |
| Jan 1, 5:24 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 36 min |
| Jan 1, 5:30 PM EST | Special Weather Statement | JKL | Pike | 30 min |
| Jan 1, 5:42 PM EST | Areal Flood Warning | JKL | Breathitt, Estill, Menifee, Morgan, Powell, Wolfe | 15 hr |
| Jan 1, 5:46 PM EST | Special Weather Statement | JKL | Bell, Harlan | 29 min |
| Jan 1, 5:56 PM EST | Special Weather Statement | JKL | Letcher | 34 min |
| Jan 1, 6:01 PM EST | Special Weather Statement | JKL | Pike | 14 min |
| Jan 1, 6:13 PM EST | Special Weather Statement | JKL | Harlan | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.